Alert archive / Florida / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 80, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jul 27, 1994, 4:43 PM EDT for Volusia County, Florida. It was in force for 62 min.
The area
The counties it named.
The facts
- Issued
- Jul 27, 1994, 4:43 PM EDT (20:43 UTC)
- Expired
- Jul 27, 1994, 5:45 PM EDT
- In force
- 62 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Volusia County, FL
The radar
The Melbourne radar (KMLB), 116 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KAYS), launched 12:00Z, 8.7 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1172 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 583 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS01 KMLB 272043 RRA SVRMLB FLC127-FLZ501-272145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM AND SPECIAL MARINE WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 443 PM EDT WED JUL 27 1994 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SEVERE THUNDERSTORM AND SPECIAL MARINE WARNING EFFECTIVE UNTIL 545 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN EAST CENTRAL FLORIDA ...VOLUSIA COUNTY AND FOR MARINE INTERESTS ON THE COASTAL WATERS FROM... ...ORMOND BEACH TO NEW SMYRNA BEACH AT 441 PM SEVERE THUNDERSTORMS WERE LOCATED FROM 10 MILES WEST OF ORMOND BEACH TO 5 MILES WEST OF PONCE INLET. THE STORMS ARE MOVING NORTHEAST AT 20 MPH. AT 440 PM THE WEATHER OFFICE IN MELBOURNE RECEIVED A REPORT OF 58 MPH WINDS AT DAYTONA BEACH AIRPORT. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STRONG BUILDING. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:29 PM EDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jul 27, 2:29 PM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 229 PM EDT WED JUL 27 1994 WIDELY SCT TRW ACRS C FL ATTM AND XPCT MORE DVLPMT ACRS FA DURG LATE AFTN. TROF MOVG ACRS NW FL AND ERN GULF MAY GIVE CHC RW/TRW ACTVTY TO AREA 1 LATER TNGT AND WL NOT SPECIFY TIME OF TRW ENDING IN 1ST PD. MID/UPR TROF CONT TO DEEPEN OVER GULF THRU FCST PD WITH HGHTS FALLING ACRS MUCH OF FA. FNTL BNDRY MOVES TO C GA AND W PNHDL AND LOW DVLPS ALG IT INVIC C GA BY 36 HRS. BNDRYS AHD OF THIS SYS MAY AFFECT NRN PARTS OF FA AND WITH BETTER WIND FIELDS TO N WL KEEP PREV MNTN OF STRONG TRW FOR THU. @1...LAKE ORANGE SEMINOLE VOLUSIA BREVARD OSCEOLA @2...INDIAN RIVER MARTIN ST LUCIE OKEECHOBEE MCO 073/091 073/092 073 52363 DAB 072/091 073/091 073 52363 MLB 073/091 074/091 074 52363 .MLB...SCEC ST AUGUSTINE-CAPE CANAVERAL. PG
In the hours before
Special weather statement, Jul 27, 11:30 AM EDT, 5 hours 13 minutes before
FLZ041-044>047-053-054-058-059-064-501-271230- EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1130 AM EDT WED JUL 27 1994 ...AREA THUNDERSTORM OUTLOOK FOR EAST CENTRAL FLORIDA... A DEEPENING UPPER LEVEL TROUGH NORTHWEST OF FLORIDA WILL CONTINUE A SOUTHWEST STEERING FLOW OVER MOST THE REGION. PLENTIFUL MOISTURE WILL ALLOW SCATTERED THUNDERSTORMS TO FORM ACROSS INTERIOR LOCATIONS AND BECOME MORE NUMEROUS DURING THE DAY AS THEY MOVE NORTHEAST AT AROUND 20 MPH. A FEW STRONG STORMS WILL BE POSSIBLE CLOSEST TO THE HIGHER WIND FIELDS...GENERALLY NORTH OF A LINE FROM LEESBURG TO DAYTONA BEACH. THE STRENGTH OF LOW LEVEL SOUTHWESTERLY WINDS SHOULD HOLD THE EAST COAST SEA BREEZE ALONG THE BEACHES OR JUST OFFSHORE NORTH OF SEBASTIAN THIS AFTERNOON. THEREFORE THE BEST CHANCE FOR THUNDERSTORM FORMATION ACROSS VOLUSIA...BREVARD...AND INDIAN RIVER COUNTIES WILL BE ALONG THE IMMEDIATE COAST AFTER 4 PM. LIGHTER WINDS BETWEEN SEBASTIAN AND JUPITER INLET SHOULD ALLOW THE SEA BREEZE TO PENETRATE FURTHER INLAND. INTERACTION BETWEEN THE SEA BREEZE AND LAKE OKEECHOBEE BREEZE MAY RESULT IN STRONG THUNDERSTORM FORMATION DURING THE EARLY AFTERNOON ACROSS MARTIN AND ST LUCIE COUNTIES. STRONG THUNDERSTORMS WILL LIKELY PRODUCE WIND GUSTS NEAR 40 MPH... FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL DOWNPOURS...AND SMALL HAIL. WEATHER SPOTTERS AND ANYONE EXPERIENCING WEATHER DAMAGE ARE URGED TO RELAY THEIR REPORTS TO THE MELBOURNE NATIONAL WEATHER SERVICE OFFICE IN MELBOURNE AT 1-800-683-4468. SPRATT
Special weather statement, Jul 27, 11:32 AM EDT, 5 hours 11 minutes before
FLZ041-044>047-053-054-058-059-064-501-271230- EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1130 AM EDT WED JUL 27 1994 ...AREA THUNDERSTORM OUTLOOK FOR EAST CENTRAL FLORIDA... A DEEPENING UPPER LEVEL TROUGH NORTHWEST OF FLORIDA WILL CONTINUE A SOUTHWEST STEERING FLOW OVER MOST THE REGION. PLENTIFUL MOISTURE WILL ALLOW SCATTERED THUNDERSTORMS TO FORM ACROSS INTERIOR LOCATIONS AND BECOME MORE NUMEROUS DURING THE DAY AS THEY MOVE NORTHEAST AT AROUND 20 MPH. A FEW STRONG STORMS WILL BE POSSIBLE CLOSEST TO THE HIGHER WIND FIELDS...GENERALLY NORTH OF A LINE FROM LEESBURG TO DAYTONA BEACH. THE STRENGTH OF LOW LEVEL SOUTHWESTERLY WINDS SHOULD HOLD THE EAST COAST SEA BREEZE ALONG THE BEACHES OR JUST OFFSHORE NORTH OF SEBASTIAN THIS AFTERNOON. THEREFORE THE BEST CHANCE FOR THUNDERSTORM FORMATION ACROSS VOLUSIA...BREVARD...AND INDIAN RIVER COUNTIES WILL BE ALONG THE IMMEDIATE COAST AFTER 4 PM. LIGHTER WINDS BETWEEN SEBASTIAN AND JUPITER INLET SHOULD ALLOW THE SEA BREEZE TO PENETRATE FURTHER INLAND. INTERACTION BETWEEN THE SEA BREEZE AND LAKE OKEECHOBEE BREEZE MAY RESULT IN STRONG THUNDERSTORM FORMATION DURING THE EARLY AFTERNOON ACROSS MARTIN AND ST LUCIE COUNTIES. STRONG THUNDERSTORMS WILL LIKELY PRODUCE WIND GUSTS NEAR 40 MPH... FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL DOWNPOURS...AND SMALL HAIL. WEATHER SPOTTERS AND ANYONE EXPERIENCING WEATHER DAMAGE ARE URGED TO RELAY THEIR REPORTS TO THE MELBOURNE NATIONAL WEATHER SERVICE OFFICE IN MELBOURNE AT 1-800-683-4468. SPRATT
Special weather statement, Jul 27, 4:13 PM EDT, 30 minutes before
FLZ041-044>047-053-054-058-059-064-501-272115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 413 PM EDT WED JUL 27 1994 ...STRONG THUNDERSTORMS DEVELOPING ACROSS EAST CENTRAL FLORIDA... AT 408 PM THIS AFTERNOON WEATHER RADAR INDICATED STRONG THUNDERSTORMS STARTING TO DEVELOP FROM THE DISNEY AREA TO KISSIMMEE. OTHER STRONG THUNDERSTORMS WERE LOCATED ACROSS SOUTHERN OSCEOLA COUNTY. OTHER STRONG STORMS WERE DEVELOPING FROM LAKE JESSUP TO LAKE HELEN. THE STORMS WERE MOVING NORTHEAST AT 20 MPH AND WILL BE AFFECTING THE COASTAL COUNTIES OF EAST CENTRAL FLORIDA AFTER 5 PM THIS AFTERNOON. ONCE AGAIN THE POTENTIAL EXIST FOR STRONG THUNDERSTORMS TO DEVELOP ALONG THE IMMEDIATE EAST COAST AS THE THUNDERSTORMS OVER THE INLAND SECTIONS COLLIDE WITH THE SEA BREEZE WHICH IS CURRENTLY EXTENDING 5 TO 10 MILES INLAND ALONG THE COAST. MARINERS IN THE COASTAL WATERS SHOULD CONSIDER RETURNING TO PORT AS THE THUNDERSTORMS WILL BE AFFECTING THE COASTAL WATERS AFTER 5 PM THIS AFTERNOON. THESE THUNDERSTORMS CAN PRODUCE GUSTY WINDS...DANGEROUS LIGHTNING...HEAVY RAIN AND POSSIBLY SMALL HAIL. IF THREATENING WEATHER MOVES INTO YOUR AREA SEEK SHELTER IN A SOLID BUILDING. MOTORISTS SHOULD SLOW DOWN AND KEEP ALERT FOR PONDING OF WATER ON ROADS. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL RADIO OR TELEVISION STATIONS FOR THE LATEST UPDATES CONCERNING THIS DEVELOPING WEATHER SITUATION.
Special weather statement, Jul 27, 4:15 PM EDT, 28 minutes before
FLZ041-044>047-053-054-058-059-064-501-272115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 413 PM EDT WED JUL 27 1994 ...STRONG THUNDERSTORMS DEVELOPING ACROSS EAST CENTRAL FLORIDA... AT 408 PM THIS AFTERNOON WEATHER RADAR INDICATED STRONG THUNDERSTORMS STARTING TO DEVELOP FROM THE DISNEY AREA TO KISSIMMEE. OTHER STRONG THUNDERSTORMS WERE LOCATED ACROSS SOUTHERN OSCEOLA COUNTY. OTHER STRONG STORMS WERE DEVELOPING FROM LAKE JESSUP TO LAKE HELEN. THE STORMS WERE MOVING NORTHEAST AT 20 MPH AND WILL BE AFFECTING THE COASTAL COUNTIES OF EAST CENTRAL FLORIDA AFTER 5 PM THIS AFTERNOON. ONCE AGAIN THE POTENTIAL EXIST FOR STRONG THUNDERSTORMS TO DEVELOP ALONG THE IMMEDIATE EAST COAST AS THE THUNDERSTORMS OVER THE INLAND SECTIONS COLLIDE WITH THE SEA BREEZE WHICH IS CURRENTLY EXTENDING 5 TO 10 MILES INLAND ALONG THE COAST. MARINERS IN THE COASTAL WATERS SHOULD CONSIDER RETURNING TO PORT AS THE THUNDERSTORMS WILL BE AFFECTING THE COASTAL WATERS AFTER 5 PM THIS AFTERNOON. THESE THUNDERSTORMS CAN PRODUCE GUSTY WINDS...DANGEROUS LIGHTNING...HEAVY RAIN AND POSSIBLY SMALL HAIL. IF THREATENING WEATHER MOVES INTO YOUR AREA SEEK SHELTER IN A SOLID BUILDING. MOTORISTS SHOULD SLOW DOWN AND KEEP ALERT FOR PONDING OF WATER ON ROADS. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL RADIO OR TELEVISION STATIONS FOR THE LATEST UPDATES CONCERNING THIS DEVELOPING WEATHER SITUATION.
Special weather statement, Jul 27, 4:40 PM EDT, 3 minutes before
FLZ045-272145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 441 PM EDT WED JUL 27 1994 ...STRONG THUNDERSTORM MOVING TOWARDS BITHLO AND CHRISTMA... AT 437 PM WEATHER RADAR INDICATED A STRONG THUNDERSTORM PRODUCING WINDS UP TO 40 MPH JUST EAST OF ORLANDO INTERNATIONAL AIRPORT. THIS STORM IS MOVING NORTHEAST AND WILL AFFECT TOWNS OF BITHLO AND CHRISTMAS BETWEEN 445 AND 515 PM THIS AFTERNOON. THERE IS A POSSIBILITY THAT THIS STO,RM COULD INTENSIFY AND BECOME SEVERE. RESIDENTS IN BITHLO AND CHRISTMAS SHOULD SEEK SHELTER IF THREATENING WEATHER.
Special weather statement, Jul 27, 4:41 PM EDT, 2 minutes before
FLZ045-272145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 441 PM EDT WED JUL 27 1994 ...STRONG THUNDERSTORM MOVING TOWARDS BITHLO AND CHRISTMA... AT 437 PM WEATHER RADAR INDICATED A STRONG THUNDERSTORM PRODUCING WINDS UP TO 40 MPH JUST EAST OF ORLANDO INTERNATIONAL AIRPORT. THIS STORM IS MOVING NORTHEAST AND WILL AFFECT TOWNS OF BITHLO AND CHRISTMAS BETWEEN 445 AND 515 PM THIS AFTERNOON. THERE IS A POSSIBILITY THAT THIS STORM COULD INTENSIFY AND BECOME SEVERE. RESIDENTS IN BITHLO AND CHRISTMAS SHOULD SEEK SHELTER IF THREATENING WEATHER.
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 5:08 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 67 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.